Real Analysis Exchange

Superporosity in a class of non-normable spaces

László Zsilinszky

Full-text: Open access


Let \(\mathcal M\) stand for the space of all \(S\)-measurable real functions on the infinite \(\sigma\)-finite measure space \((X,S,\mu)\) endowed with the (metrizable but non-normable) topology of convergence in measure on sets of finite measure. Some natural subsets (including the \(L_p\)-spaces) are proved to be sigma-superporous in \(\mathcal M\). The possibility of finding non-sigma-porous meager sets in this non-normable setting is discussed.

Article information

Real Anal. Exchange, Volume 22, Number 2 (1996), 785-797.

First available in Project Euclid: 22 May 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 28A20: Measurable and nonmeasurable functions, sequences of measurable functions, modes of convergence

superporosity non-normable


Zsilinszky, László. Superporosity in a class of non-normable spaces. Real Anal. Exchange 22 (1996), no. 2, 785--797.

Export citation


  • S. Agronsky and A. Bruckner, Local compactness and porosity in metric spaces, Real Analysis Exchange, 11 (1985-86), 365–379.
  • E. P. Dolženko, Boundary properties of arbitrary functions, Izv. Akad. Nauk SSSR Ser. Mat., 31 (1967), 3–14 (in Russian).
  • H. Federer, Geometric Measure Theory, Springer-Verlag, Berlin-Heidelberg-New York, 1969.
  • J. I. Gribanov, On metrization of a space of functions, CMUC, 4 (1963), 43-46 (in Russian).
  • P. R. Halmos, Measure Theory, D. van Nostrand, Toronto-New York-London, 1950.
  • R. C. Haworth and R. A. McCoy, Baire spaces, Dissertationes Math., 141 (1977).
  • J. L. Kelley, General Topology, Springer-Verlag, New York, 1984.
  • A. A. Kirillov and A. D. Gvishiani, Theorems and Problems in Functional Analysis, Springer, New York, 1982.
  • J. C. Oxtoby, Cartesian products of Baire spaces, Fund. Math., 49 (1961), 157–166.
  • J. C. Oxtoby, Measure and Category, Springer, New York, 1971.
  • D. L. Renfro, A Study of Porous and $\sigma$-Porous Sets, preprint.
  • J. Tóth and L. Zsilinszky, On a typical property of functions, Math. Slovaca, 45 (1995), 121–127.
  • W. Wilczy\`nski, A category analogue of the density topology, approximate continuity and the approximate derivative, Real Analysis Exchange, 10 (1984-85), 241–265.
  • L. Zají ček, Porosity and $\sigma$-porosity, Real Analysis Exchange, 13 (1987-88), 314–350.
  • L. Zají ček, Porosity, $\cal I$-density topology and abstract density topologies, Real Analysis Exchange, 12 (1986-87), 313–326.
  • L. Zají ček, Sigma-porous sets in topologically complete metric spaces, preprint.
  • L. Zsilinszky, On subspaces of measurable real functions, Portugaliae Math., 52 (1995), 125–130.
  • L. Zsilinszky, On normability of a space of measurable real functions, Acta Math. et Inf., 2 (1995), 73–76.